Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 134, NWS Corpus Christi, TX

September 1, 2007Jim Wells County, Texas

NWS Corpus Christi, TX issued this flash flood warning at Sep 1, 2007, 9:31 PM CDT for Jim Wells County, Texas. It was in force for 59 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Sep 1, 2007, 9:31 PM CDT (02:31 UTC)
Expired
Sep 1, 2007, 10:30 PM CDT
In force
59 min
Issued by
NWS Corpus Christi, TX
Area
Whole counties

County Jim Wells County, TX

The radar

The Corpus Christi radar (KCRP), 57 km from the middle of the area, began a volume at 02:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 1, 10:20 PM CDTFLASH FLOODAlice, TXSHERIFF DISPATCHER REPORTED STALLED VEHICLES IN THE CITY LIMITS OF ALICE WITH LAW ENFORCEMENT BARRICADED ROADS IN ALICE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 2.5 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2007-09-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 545 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2007-09-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
545 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
1197 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KCRP 020232
FFWCRP
TXC249-020330-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
931 PM CDT SAT SEP 1 2007

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL JIM WELLS COUNTY IN SOUTH TEXAS

* UNTIL 1030 PM CDT

* AT 930 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.     
  DOPPLER RADAR ESTIMATED 1 TO 2 INCHES OF RAIN HAS FALLEN NEAR AND  
  NORTH OF ALICE WITH HIGHER AMOUNTS OF 2.5 INCHES OF RAIN NEAR LAKE 
  ALICE

* SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE
  WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE
  FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
  INCLUDE...ALICE...BEN BOLT AND LAKE ALICE.

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE 
WARNED AREA.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 2787 9795 2765 9795 2765 9807 2752 9807
      2752 9821 2784 9822

$$

SCC
2 follow-up statements
000 
WGUS74 KCRP 020316
FFSCRP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1015 PM CDT SAT SEP 1 2007

TXC249-020330-
JIM WELLS-
INCLUDING THE CITY OF ALICE
1015 PM CDT SAT SEP 1 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT FOR
CENTRAL JIM WELLS COUNTY...

AT 1010 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN NEAR AREAS EAST OF 
LAKE ALICE. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LAKE ALICE 
AND ALICE. TOTAL RAINFALL AMOUNTS RANGED FROM 1 TO 2 INCHES ACROSS 
CENTRAL JIM WELLS COUNTY WITH AREAS AROUND LAKE ALICE HAVING 
RAINFALL OF OVER 3 INCHES.  ROADWAYS SUCH AS ROUTE 359 AND FARM TO 
MARKET 3376 ARE LIKELY PONDING WITH WATER.

ADDITIONAL RAINFALL AMOUNTS OF A HALF TO ONE INCH ARE POSSIBLE IN 
THE WARNED AREA.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 2787 9795 2765 9795 2765 9807 2752 9807
      2752 9821 2784 9822
TIME...MOT...LOC 0312Z 180DEG 0KT 2768 9808

$$

SCC
000 
WGUS74 KCRP 020331
FFSCRP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1030 PM CDT SAT SEP 1 2007

TXC249-020340-
JIM WELLS-
INCLUDING THE CITY OF ALICE
1030 PM CDT SAT SEP 1 2007

...THE FLASH FLOOD WARNING HAS EXPIRED FOR CENTRAL JIM WELLS
COUNTY...

JIM WELLS SHERIFF DISPATCHER REPORTED STALLED VEHICLES AND HAVE 
BARRICADED MANY CITY ROADS IN ALICE.  DRIVERS STILL NEED TO TAKE 
CAUTION WHILE DRIVING THROUGH THE REST OF THE LATE EVENING.

LAT...LON 2787 9795 2765 9795 2765 9807 2752 9807
      2752 9821 2784 9822
TIME...MOT...LOC 0316Z 180DEG 0KT 2781 9799

$$

SCC

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 1, 3:19 PM CDT, 6 hours 12 minutes earlier.

Area forecast discussion, Sep 1, 3:19 PM CDT, 6 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
319 PM CDT SAT SEP 1 2007

.SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)...CONVECTION HAS TAKEN
A BIT LONGER TO GET GOING EACH DAY THE PAST COUPLE OF DAYS AS
CLOUD COVER HAS BEEN SLOWER TO DIMINISH. BUT BREAKS IN CLOUD COVER
AND TEMPERATURES REACHING THE CONVECTIVE TEMPERATURE HAVE LED TO
SCATTERED SHOWERS/T-STORMS FROM THE TEXAS HILL COUNTRY EAST-
SOUTHEAST TO VICTORIA CROSSROADS REGION WITH MOVEMENT SLOWLY TO
THE SOUTHWEST. CONVECTION WILL CONTINUE TO INCREASE WITH BOUNDARY
INTERACTIONS LEADING TO FURTHER DEVELOPMENT INTO THE EVENING HOURS
ESPECIALLY OVER THE RIO GRANDE PLAINS NEARER TO THE MID/UPPER
TROUGH AXIS. EXPECT A REPEAT PERFORMANCE LATER TONIGHT WITH
SHOWERS AND T-STORMS FORMING OVER THE GULF WATERS OVERNIGHT.

THE MID LEVEL SHEAR AXIS WILL REMAIN OVER THE FORECAST AREA
THROUGH SUNDAY MORNING AND THEN DRIFT SLOWLY TO THE NORTHWEST INTO
THE HILL COUNTRY SUNDAY NIGHT. WATER VAPOR SHOWS THE UPPER LEVEL
(25H) CIRCULATION DRIFTING TO THE SOUTH INTO COAHUILA. THIS UPPER
LOW IS EXPECTED TO REMAIN QUASI-STATIONARY THROUGH SUNDAY THEN
MOVE NORTHWEST INTO THE TEXAS BIG BEND. THIS WILL KEEP A FAVORABLE
DIVERGENT FLOW ALOFT OVER THE REGION. SURFACE FEATURE THAT SHOULD
PROVIDE SOME FOCUS IS THE INVERTED TROUGH AXIS THAT WILL BE MOVING
INLAND SUNDAY AFTERNOON. GFS/NAM SHOW A STRONGER UPPER LEVEL
JET STREAK MOVING NORTHEAST INTO THE RIO GRANDE PLAINS. WILL
SHOW HIGHER POPS OVER THE RIO GRANDE PLAINS SUNDAY NIGHT WHERE
BETTER ATMOSPHERIC LIFT WILL BE WITH INCREASING LOW LEVEL
CONVERGENCE AND UPPER LEVEL DIVERGENCE WITH THE JET STREAK.

&&

.AVIATION...VFR CONDITIONS WILL PREVAIL OUTSIDE OF SCATTERED
SHOWERS/T-STORMS THAT WILL MOVE SOUTHWEST THROUGH THE REGION
THIS EVENING. MVFR CIGS/IFR VSBYS WILL OCCUR WITHIN THE TSTMS
AND HEAVIER SHOWERS. LIGHT WINDS OVERNIGHT WILL LEAD TO PATCHY
FOG OVER THE COASTAL BEND WITH MVFR VSBYS OVER THE INLAND
COASTAL PLAINS. SCATTERED/NUMEROUS SHOWERS/TSTMS WILL DEVELOP
NEAR AN INVERTED TROUGH AXIS THAT WILL MOVE INTO THE COASTAL
BEND SUNDAY. MVFR CIGS/IFR VSBYS WILL BE ASSOCIATED WITH THIS
ACTIVITY.

&&

.MARINE...WEAK NORTHEAST FLOW WILL VEER TO SOUTHEAST AS AN
INVERTED TROUGH AXIS MOVES INTO THE GULF WATERS OVERNIGHT.
SCATTERED/NUMEROUS SHOWERS/T-STORMS WILL DEVELOP NEAR THIS
AXIS OVERNIGHT WITH ACTIVITY SLOWLY MOVING INLAND DURING THE
DAY SUNDAY. WINDS AND SEAS BENIGN EXCEPT WITHIN THUNDERSTORMS.

&&

.LONG-TERM (MONDAY THROUGH SATURDAY)...MONDAY STILL LOOKS TO BE
WETTEST DAY IN THE LONG-TERM WITH DEEP MOISTURE FIELDS AND PWATS 2.2
TO 2.4 INCHES. MODELS PROG LARGE SCALE DIFFLUENCE ALOFT ALONG WITH A
SHORT WAVE MOVG NWD IN SLY FLOW. NAM AND GFS DIFFER WITH PLACEMENT
OF MID LEVEL LOW AND RIDGE...WITH THE GFS SHOWING THE LOW FARTHER TO
THE NW WHILE THE NAM IS MUCH CLOSER AND MORE N...AND AT THE SFC THE
GFS SHOWS A SFC TO LOW LEVEL INVERTED TROF FARTHER W THAN THE
NAM...WHICH PLACES THE MAIN FOCUS/HIGHER PRECIP AMOUNTS OVR THE W
CWA ON MON...WHILE THE NAM SHOWS HIGHER PRECIP AMOUNTS ACROSS THE E
AND OFFSHORE. AS A RESULT...HAVE LEFT THE BROADBRUSHED LIKELY POPS
ACROSS THE ENTIRE CWA ON MON. TUE IS A TRANSITIONAL DAY WITH THE
UPPER LOW LIFTING TO THE N AND NE AND A RIDGE BLDG ACROSS THE GULF
WITH DRIER MID LEVELS FILTERING ACROSS S TX. A GRADUAL DRYING AND
WARMING TREND IS EXPECTED TO TAKE PLACE TUE THRU FRI WITH A SLIGHT
INCREASE IN MOISTURE ON SATURDAY ALONG WITH A MID LEVEL TROF JUST W
OF S TX.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    73  87  74  88  74  /  50  70  50  70  30
VICTORIA          71  87  72  88  73  /  40  70  50  70  30
LAREDO            75  87  75  90  76  /  70  70  70  70  50
ALICE             72  88  73  89  73  /  50  70  60  70  30
ROCKPORT          73  87  76  88  76  /  50  70  50  70  30
COTULLA           69  88  71  89  72  /  60  70  70  70  50
KINGSVILLE        72  87  73  88  74  /  50  70  50  70  30
NAVY CORPUS       76  86  77  88  77  /  50  70  50  70  30

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

TMT/89...SHORT TERM
TE/81...LONG TERM
Hazardous weather outlook, Sep 1, 5:17 AM CDT, 16 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
517 AM CDT SAT SEP 1 2007

GMZ230-235-250-255-270-275-TXZ229>234-239>247-021100-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
517 AM CDT SAT SEP 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY
AND TONIGHT OVER ALL OF SOUTH TEXAS. ALTHOUGH A FEW STORMS COULD
PRODUCE WIND GUSTS TO 35 MPH...THE MAIN CONCERN WILL BE LOCALLY
HEAVY RAINFALL AND THE POTENTIAL FOR ISOLATED FLOODING ESPECIALLY
OF LOW LYING AREAS. RAINFALL AMOUNTS WILL AVERAGE 1 INCH OR LESS
WITH ISOLATED AMOUNTS OF AROUND 4 INCHES POSSIBLE IN ANY
PERSISTENT AND SLOW MOVING THUNDERSTORM. RAINFALL WILL BEGIN TO
DECREASE IN AREAL COVERAGE AFTER SUNSET...LINGERING THE LONGEST
OVER AREAS NEAR THE RIO GRANDE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ABUNDANT TROPICAL MOISTURE WILL REMAIN ACROSS THE AREA WITH NUMEROUS
SHOWERS AND THUNDERSTORMS EXPECTED DAILY DURING THE AFTERNOON HOURS
THROUGH MONDAY. RAINFALL AMOUNTS WILL AVERAGE BETWEEN 1/2 TO 1
INCH...WITH LOCALIZED AMOUNTS OF 2 TO 3 INCHES POSSIBLE. SCATTERED
SHOWERS AND THUNDERSTORMS ARE EXPECTED AREAWIDE TUESDAY. ONLY SEA
BREEZE CONVECTION ANTICIPATED WEDNESDAY THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GW

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.